Alert archive / Texas / Flash Flood Warnings in 2012

Flash Flood Warning 34, NWS Corpus Christi, TX

September 27, 2012Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Sep 27, 2012, 4:13 PM CDT for Victoria County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2012, 4:13 PM CDT (21:13 UTC)
Expired
Sep 27, 2012, 6:15 PM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 115 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3472 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3472 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

186 
WGUS54 KCRP 272113
FFWCRP
TXC469-272315-
/O.NEW.KCRP.FF.W.0034.120927T2113Z-120927T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
413 PM CDT THU SEP 27 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL VICTORIA COUNTY IN SOUTHEAST TEXAS...

* UNTIL 615 PM CDT

* AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
NEARLY STATIONARY THUNDERSTORM HAS PRODUCED BETWEEN 6 AND 10 INCHES 
OF RAINFALL BETWEEN BLOOMINGTON AND DACOSTA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.  
SOME CREEKS THAT WILL EXPERIENCE FLOODING INCLUDE...CHOCOLATE BAYOU 
NEAR F.M. 616.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 2863 9687 2861 9689 2861 9690 2871 9695
      2875 9686 2865 9680

$$

JR
1 follow-up statement
675 
WGUS74 KCRP 272213
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
513 PM CDT THU SEP 27 2012

TXC469-272315-
/O.CON.KCRP.FF.W.0034.000000T0000Z-120927T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VICTORIA-
513 PM CDT THU SEP 27 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
CENTRAL VICTORIA COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT AN EARLIER 
THUNDERSTORM PRODUCED BETWEEN 6 AND 10 INCHES OF RAINFALL BETWEEN 
BLOOMINGTON AND DACOSTA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL 
CAUSE FLOODING TO OCCUR.  SOME CREEKS THAT WILL EXPERIENCE FLOODING 
INCLUDE...CHOCOLATE BAYOU NEAR F.M. 616.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 2863 9687 2861 9689 2861 9690 2871 9695
      2875 9686 2865 9680

$$

JR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 3:26 PM CDT, 47 minutes earlier.

Area forecast discussion, Sep 27, 3:26 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
326 PM CDT THU SEP 27 2012

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)...A SERIES OF
SHORTWAVES IN CONJUNCTION WITH AN INVERTED TROUGH/SURFACE LOW
DEVELOPING OVER NORTHEAST MEXICO AND MOVING OVER SOUTH TX WILL AID
IN THE DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD. POPS WILL INCREASE THROUGH TOMORROW
AFTERNOON THROUGH THE NIGHT...WITH HIGHER CHANCES STARTING IN THE
WEST AND SPREADING TO THE GULF WATERS. ISOLATED ACTIVITY HAS
ALREADY FORMED OVER EASTERN PORTIONS OF THE REGION TODAY...AND IS
FORECAST TO CONTINUE MOVING INTO WESTERN COUNTIES LATE THIS
EVENING/TONIGHT. MODELS ARE IN GOOD AGREEMENT WITH PWAT VALUES AOA
1.7 INCHES THIS EVENING...AND ARE PROGGED TO INCREASE TO NEAR 2
INCHES BY TOMORROW. HOWEVER...SLIGHTLY DRIER AIR WILL LINGER OVER
THE NORTHEAST COUNTIES IN THE MORNING...SO DEVELOPMENT OF
PRECIPITATION COULD BE SOMEWHAT LIMITED AGAIN ACROSS THESE AREAS
DURING THE MORNING HOURS. ONSHORE WEAK TO MODERATE FLOW WILL
PERSIST FOR THE TIME. LITTLE CHANGES TO THE TEMPERATURE FORECAST.
PUSHED MAX TEMPS A DEGREE OR TWO COOLER DUE TO INCREASED CLOUD
COVER DURING THE DAY.

&&

.LONG TERM (SATURDAY THROUGH THURSDAY)...THE GFS/ECMWF PROG
GENERALLY WEAK UPPER DISTURBANCES TO MOVE ACRS THE CWA/MSA SATURDAY
FROM MEXICO. THE GFS PROGS EXTREMELY HIGH MOISTURE CONTENT BY
SATURDAY WITH READINGS AREA WIDE AROUND 2.25 TO 2.50 INCHES. (NOT
UNREALISTIC GIVEN THE ADVECTION OF COPIOUS MSTR FROM THE SW GULF.)
IN ADDITION...THE FOREGOING DETERMINISTIC OUTPUT/GFS ENSEMBLE MEAN
GENERALLY CONSISTENT WITH THE DEVELOPMENT OF A SFC TROUGH OVER CWA
SAT. THUS...EXPECT AT LEAST NUMEROUS SHOWERS/THUNDERSTORMS SAT OVER
THE CWA. LOCALLY HEAVY RAINFALL EXPECTED AT LEAST OVER THE CNTRL/WRN
CWA SAT. BASED ON ANTICIPATED RAINFALL (RELIANCE ON HPC QPF WITH
ADJUSTMENTS)...AT LEAST LOCALIZED FLOODING MAY OCCUR. NOT YET
CONFIDENT REGARDING FFA WHEN CONSIDERING FFG. THIS SFC LOW IS
EXPECTED TO DEEPEN AFTER SHIFTING OVER THE WRN GULF OF MEXICO. AS A
RESULT...A STRONG MSLP GRADIENT EXPECTED TO DEVELOP OVR THE MSA
RESULTING IN SCA CONDITIONS OVER THE COASTAL WATERS SUNDAY (THUS
STRONG OFFSHORE FLOW NOT DUE TO A COLD FRONT.) CONCUR WITH THE
FOREGOING MODELS THAT DRIER ATMOSPHERIC CONDITIONS WL DEVELOP LATE
SUNDAY AND CONTINUE THROUGH THE REMAINDER OF THE PERIOD. IN RESPONSE
TO DRY AIR...COOLER TEMPS WITH READINGS IN THE 60S EXPECTED EARLY
WED/THU MORNING. HIGHS WILL REMAIN IN THE 80S/LOWER 90S (NOT HIGHER
OWING TO A QUASI-STATIONARY UPPER LOW/TROUGH..AND THUS LOWER
1000-500MB THICKNESS VALUES...EXPECTED OVER THE ERN CWA/MSA
MONDAY-WEDNESDAY.)

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  92  76  85  71  /  10  30  50  60  50
VICTORIA          71  90  72  84  68  /  10  30  50  60  50
LAREDO            76  94  77  88  73  /  20  30  60  70  40
ALICE             74  92  72  87  70  /  20  30  50  60  40
ROCKPORT          77  87  76  84  73  /  10  30  50  60  50
COTULLA           73  91  73  85  69  /  20  40  70  70  40
KINGSVILLE        74  92  74  86  70  /  20  30  50  60  50
NAVY CORPUS       77  88  78  84  74  /  10  30  50  60  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

LK/84...SHORT TERM
WC/87...LONG TERM
Hazardous weather outlook, Sep 27, 5:42 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
542 AM CDT THU SEP 27 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-281045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
542 AM CDT THU SEP 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY. SEVERE CRITERIA IS
NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY
NIGHT THROUGH SATURDAY EVENING AS AN UPPER LEVEL DISTURBANCE MOVES
THROUGH THE AREA. THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE
CRITERIA AT THIS TIME. HOWEVER...HEAVY RAINFALL MAY LEAD TO
LOCALIZED FLOODING ACROSS THE AREA DURING THIS TIME. THUNDERSTORM
CHANCES WILL END FROM WEST TO EAST ON SUNDAY AS DRY AIR MOVES INTO
THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CB/TB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 3:23 PM CDTAreal Flood AdvisoryCRPVictoria82 min

Nearby

Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.